Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 19, 2019, 5:19 AM CST for Covington County, Jasper County, Jones County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2019, 5:19 AM CST (11:19 UTC)
- Expired
- Feb 19, 2019, 5:45 AM CST
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Covington County, MS, Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 4:34 AM CST, 45 minutes earlier.
Area forecast discussion, Feb 19, 4:34 AM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
434 AM CST Tue Feb 19 2019
.DISCUSSION...
Today and Tonight:
Heavy rainfall is expected across the northern portions of the
CWA today and tonight with a few severe storms possible across the
southern two thirds of the CWA after midnight. Local radars
showed light rain across much of our CWA early this morning which
was helping to moisten our airmass but our airmass remains rather
cool with temperatures ranging from the upper 30s north to upper
40s south. Our temperatures will warm through the day and continue
warming through tonight as a low pressure system moves into our
area. Early morning surface analysis had a large 1038mb high
sprawled across the southern Great Lakes region and a rather weak
1012mb surface low east of the south Texas coast. A shortwave
trough will track east today and move over the Southern Plains
tonight. This will support the western Gulf surface low tracking
north and deepening through tonight. WAA will strengthen today
over our region ahead of the surface low that is expected to move
over the western portions of our CWA after midnight tonight. This
increasing WAA will lead to more widespread rain across our CWA
but the focus of heaviest rainfall is expected to shift north
through the day. Our PWATs wl start out below an inch this morning
but gusty east to southeast low level winds and an 850mb wind
increasing to 50kts by afternoon will work to increase deep
moisture back into our region. It may take most of this evening
but, lower 60F surface dew points and inch and a half PWATs are
expected to move back into at least the southern half of our CWA
by midnight. As the surface low moves into our CWA after midnight
a few storms may become severe across the southern half of our
CWA. Damaging wind gusts look to be the main threat but quarter
size hail will be possible and a tornado or two cannot be ruled
out. Locally heavy rainfall will also accompany the storms that
will continue into Wednesday. /22/
Wednesday through Monday:
The marginal risk for severe thunderstorms will continue through
late morning and early afternoon on Wednesday, as the front pushes
east across our area. The daytime threat (after 6 AM), will be
mainly for areas along and east of Interstate 55, and south of a
line from roughly Carthage, MS to Scooba, MS. Forecast MLCAPE
values approaching 750-1000 J/kg ahead of the front during the
morning and early afternoon will support surface based convection,
and sufficient deep layer shear will be in place to keep
convection organized through the early afternoon as the line exits
our area. The main threat during the daytime will continue to be
damaging wind gusts and the possibility for a few tornadoes.
The threat for heavy rain will take a short break following the
cold front's passage on Wednesday, but as the front stalls out
along the Gulf Coast and begins to retreat northward Thursday into
Friday, chances for heavy rain return to our forecast area.
Currently expect highest rain totals from Thursday through Friday
to be centered over far northeast Louisiana, far southeast
Arkansas, and the MS Delta areas where an additional 1 to 2 inches
of rain could occur. Depending on how this first round or two of
heavy rain play out, these areas could see an additional flash
flood threat to round out the week.
Continued warm air advection Friday through Saturday will set the
stage for a warm and stormy Saturday for much of the forecast
area. Will continue to advertise a Slight risk areas north and
west of a line from near Natchez to Jackson to Starkville. Areas
to the south and east may still see some strong to severe
thunderstorms on Saturday, but forcing will be weaker as a passing
shortwave pulls away to the north. As this potential event is
still several days away, please stay tuned for updates to the
forecast. Convective rain rates could result in locally heavy
downpours, but at this time the Saturday system looks to move
through too quickly to result in any additional widespread
flooding concern in our area. /NF/
&&
.AVIATION...
06Z TAF discussion:
VFR conds were observed areawide at 06Z and VFR conds wl prevail
through 15Z Tue. Local radars showed -RA spreading across the se
half of the area. This -RA will become more widespread Tuesday and
Tuesday evening. After 15Z MVFR cigs are expected to prevail
lowering to IFR Tuesday evng. Gusty east winds of 18-22kts wl
develop across the area Tuesday and cont Tuesday evening. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 55 55 66 48 / 85 98 100 64
Meridian 55 55 70 53 / 64 80 100 84
Vicksburg 56 56 62 46 / 95 98 90 28
Hattiesburg 60 60 74 58 / 62 72 95 84
Natchez 58 58 63 49 / 84 95 92 57
Greenville 47 47 57 40 / 98 98 67 14
Greenwood 51 51 61 43 / 98 98 96 18
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch from noon CST today through Wednesday
afternoon for MSZ018-019-025>042.
LA...Flash Flood Watch from noon CST today through Wednesday
afternoon for LAZ007>009.
AR...Flash Flood Watch from noon CST today through Wednesday
afternoon for ARZ074-075.
&&
06/22Hazardous weather outlook, Feb 18, 4:18 PM CST, 13 hours 1 minute before
Hazardous Weather Outlook National Weather Service Jackson MS 418 PM CST Mon Feb 18 2019 ARZ074-075-LAZ007>009-MSZ018-019-025>041-192230- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey- 418 PM CST Mon Feb 18 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Tuesday FLOODING THREAT...Elevated TIMING...Tuesday Tuesday, areas of flash flooding are likely and some roads could be flooded or closed. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Isolated severe thunderstorms will be possible late Tuesday night through early Wednesday evening across mainly northeast Louisiana and portions of central and southern Mississippi. The primary hazard with any severe thunderstorms will be damaging wind gusts, but hail up to the size of quarters and a few tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) Multiple rounds of heavy rainfall will continue to produce a flash flooding, and also a river flooding, concern from Tuesday night through into the coming weekend as a frontal boundary meanders back and forth across the region. Rainfall totals will range from 4 to 7 inches with locally higher through the weekend for areas along and north of a Winnsboro to Yazoo City to Macon line. In areas to the south, rainfall amounts through the period will range from 2 to 4 inches with locally higher amounts possible. Many area rivers and streams will likely approach minor to moderate flood stages by late this week. (https://www.weather.gov/images/jan/graphicast/1.png) Another round of severe storms will be possible this Saturday through early Sunday, especially across portions of the Arklamiss Delta. This potential event is still many days away so many details could still change, so make sure to check back for updates. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday night through Wednesday and again this weekend. LAZ015-016-023>025-MSZ042>044-047-192230- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Yazoo-Madison MS- Leake-Warren- 418 PM CST Mon Feb 18 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Tuesday FLOODING THREAT...Limited TIMING...Tuesday Tuesday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Isolated severe thunderstorms will be possible late Tuesday night through early Wednesday evening across mainly northeast Louisiana and portions of central and southern Mississippi. The primary hazard with any severe thunderstorms will be damaging wind gusts, but hail up to the size of quarters and a few tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) Multiple rounds of heavy rainfall will continue to produce a flash flooding, and also a river flooding, concern from Tuesday night through into the coming weekend as a frontal boundary meanders back and forth across the region. Rainfall totals will range from 4 to 7 inches with locally higher through the weekend for areas along and north of a Winnsboro to Yazoo City to Macon line. In areas to the south, rainfall amounts through the period will range from 2 to 4 inches with locally higher amounts possible. Many area rivers and streams will likely approach minor to moderate flood stages by late this week. (https://www.weather.gov/images/jan/graphicast/1.png) Another round of severe storms will be possible this Saturday through early Sunday, especially across portions of the Arklamiss Delta. This potential event is still many days away so many details could still change, so make sure to check back for updates. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday night through Wednesday and again this weekend. LAZ026-MSZ045-046-048>066-072>074-192230- Concordia-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale- Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 418 PM CST Mon Feb 18 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Isolated severe thunderstorms will be possible late Tuesday night through early Wednesday evening across mainly northeast Louisiana and portions of central and southern Mississippi. The primary hazard with any severe thunderstorms will be damaging wind gusts, but hail up to the size of quarters and a few tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) Multiple rounds of heavy rainfall will continue to produce a flash flooding, and also a river flooding, concern from Tuesday night through into the coming weekend as a frontal boundary meanders back and forth across the region. Rainfall totals will range from 4 to 7 inches with locally higher through the weekend for areas along and north of a Winnsboro to Yazoo City to Macon line. In areas to the south, rainfall amounts through the period will range from 2 to 4 inches with locally higher amounts possible. Many area rivers and streams will likely approach minor to moderate flood stages by late this week. (https://www.weather.gov/images/jan/graphicast/1.png) Another round of severe storms will be possible this Saturday through early Sunday, especially across portions of the Arklamiss Delta. This potential event is still many days away so many details could still change, so make sure to check back for updates. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday night through Wednesday and again this weekend. 50 && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 5:57 AM CST | Special Weather Statement | JAN | Yazoo | 33 min |
| Feb 19, 8:11 AM CST | Special Weather Statement | JAN | Kemper | 34 min |
| Feb 19, 8:15 AM CST | River Flood Warning | JAN | Noxubee | 9 days |
| Feb 19, 9:09 AM CST | River Flood Warning | JAN | Leake | 18 days |
| Feb 19, 9:09 AM CST | River Flood Warning | JAN | Leake | 5 days |
| Feb 19, 9:09 AM CST | River Flood Warning | JAN | Attala | 48 hr |
| Feb 19, 9:09 AM CST | River Flood Warning | JAN | Leake | 6 days |
| Feb 19, 9:52 AM CST | River Flood Warning | JAN | Hinds, Warren | 23 days |
| Feb 19, 11:32 AM CST | River Flood Warning | JAN | Jones | 71 hr |
| Feb 19, 1:06 PM CST | Flash Flood Warning | JAN | Webster | 84 min |
| Feb 19, 2:50 PM CST | Special Weather Statement | JAN | Lauderdale | 25 min |
| Feb 19, 3:18 PM CST | Areal Flood Warning | JAN | Webster | 6 hr |
| Feb 19, 4:34 PM CST | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.